What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 25, 11:14 AM CST, 46 minutes earlier.
Area forecast discussion, Jul 25, 11:14 AM CST, 46 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1214 PM CDT Tue Jul 25 2017
.AVIATION...
Impending weather at KGPT with squall line blowing through at this
time. Will also affect KPQL shortly. Gust potential is around
30kt. Some varible cloud decks ranging from MVFR to VFR post-
squall line under a large anvil rainshield that is meso-high
influenced centered near Tylertown, MS. The southern terminals
should remain prevailing VFR conditions. 24/RR
&&
.PREV DISCUSSION... /issued 410 AM CDT Tue Jul 25 2017/
SHORT TERM...
Flood watch will remain through expiration time today. Not
expecting the amounts like yesterday. But there will be the
potential to observe 2 to possibly 3 inches in isolated areas in a
short period. The weak 850mb trough remains just northeast of the
area with some supportive jet features in the larger synoptic
scale flow between an upper low over the gulf and an upper trough
sinking southward over northern Louisana/Mississippi. These two
features are causing a strong upper shear zone between them today
which will help greatly with difluence aloft. This could help a
few convective bursts develop that could affect the northeastern
portion of the area today.
The stacked dry high will eventually take more control of the area
through the week effectively decreasing the amount of areal
coverage in sh/ts activity. The real interesting weather scenario
will be an actual cold front that looks to move into the area over
the weekend. Models are now differing with timing but remain
consistent with strength and eventual movement through the area.
Suppresion well ahead of this front will keep precip chances to a
minimum Friday, then support and lift along and just ahead of the
front will provide the area with a line of strong thunderstorms.
Some of these could be severe. Better timing and extent of
parameters will be further assessed as we approach the weekend.
AVIATION...
Most sh/ts activity should remain along and north of a line from
BTR to GPT. Outside these areas, VFR will prevail.
MARINE...
Winds will remain from 10-15kt as the high settles up against a
developing trough near the coast. Most sh/ts activity will remain
east of the Miss River with much less activity west of the river.
A cold front will approach the coastal waters by the weekend
providing stronger winds and widespread sh/ts.
DECISION SUPPORT...
DSS code: Blue.
Deployed: None.
Activation: None.
Activities: None.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby tropical
events; HazMat or other large episodes.
Red = Full engagement for Moderate risk of severe and/or
direct tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 86 73 92 72 / 90 10 10 10
BTR 89 73 93 73 / 30 10 10 10
ASD 90 76 92 77 / 90 10 20 10
MSY 91 77 92 77 / 40 10 10 10
GPT 89 77 92 78 / 90 30 20 20
PQL 88 75 91 77 / 90 30 30 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch until 7 PM CDT this evening for LAZ035>037-039-
040-071-072.
GM...None.
MS...Flash Flood Watch until 7 PM CDT this evening for MSZ068>071-077-
080>082.
GM...None.
&&Hazardous weather outlook, Jul 25, 11:04 AM CST, 56 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
1204 PM CDT Tue Jul 25 2017
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-260515-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
1204 PM CDT Tue Jul 25 2017
This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.
.DAY ONE...This Afternoon and Tonight
Showers and thunderstorms are ongoing over portions of the outlook
area with more development possible through the afternoon hours.
A Flash Flood Watch remains in effect into early this evening.
Rainfall may become heavy at times and possibly lead to flash
flooding.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
There is a continued chance of thunderstorms each day Wednesday
through this weekend. A few storms each day could also become
strong and produce frequent lightning and gusty winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated, however any reports of
flooding should be promptly reported to the National Weather
Service office in Slidell, LA.
24/RR
In the hours before
Special weather statement, Jul 25, 9:18 AM CST, 2 hours 42 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1018 AM CDT TUE JUL 25 2017
LAZ037-039-040-071-072-MSZ069-077-080-251615-
Washington-St. Helena-Northern Tangipahoa-Southern Tangipahoa-St.
Tammany-Hancock-Amite-Pearl River-
1018 AM CDT TUE JUL 25 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ST.
HELENA...NORTHERN ST. TAMMANY...NORTHERN TANGIPAHOA AND CENTRAL
WASHINGTON PARISHES...SOUTHERN AMITE...NORTHWESTERN HANCOCK AND PEARL
RIVER COUNTIES...
At 1018 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Baxterville to near Varnado to near
Enon to near Gillsberg. Movement was southeast at 20 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Bogalusa, Picayune, Covington, Franklinton, Poplarville, Amite, Amite
City, Abita Springs, Kentwood, Independence, Varnado, Roseland,
Folsom, Sun, Enon, Crossroads, Gillsberg, Wilmer, Bush and Mcneil.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3082 9020 3090 8989 3100 8980 3100 8955
3102 8955 3102 8951 3079 8934 3075 8934
3044 8962 3036 8994 3065 9053 3107 9072
TIME...MOT...LOC 1518Z 333DEG 19KT 3106 8966 3085 8986 3077 9017 3098
9062
24/RRSpecial weather statement, Jul 25, 10:21 AM CST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1121 AM CDT TUE JUL 25 2017
LAZ040-MSZ077-080-081-251645-
St. Tammany-Harrison-Hancock-Pearl River-
1121 AM CDT TUE JUL 25 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ST.
TAMMANY PARISH...HARRISON...HANCOCK AND SOUTHEASTERN PEARL RIVER
COUNTIES...
At 1120 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 13 miles west of McHenry to near Pearl
River. Movement was southeast at 25 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Gulfport, Biloxi, Slidell, Long Beach, Picayune, Bay St. Louis,
Waveland, Diamondhead, St. Martin, D'iberville, Pearl River, Kiln,
Pearlington, Lyman, Shoreline Park, Stennis Space Center, Saucier,
Latimer, Gulfport Airport and Slidell Airport.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3037 8906 3030 8928 3036 8928 3037 8935
3033 8938 3034 8934 3031 8933 3025 8942
3018 8946 3019 8946 3018 8957 3041 8993
3078 8935 3065 8934 3065 8924 3068 8924
3068 8889 3043 8888 3042 8901 3039 8886
TIME...MOT...LOC 1620Z 294DEG 23KT 3072 8936 3044 8980
24/RRSpecial weather statement, Jul 25, 10:48 AM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1148 AM CDT TUE JUL 25 2017
LAZ040-MSZ080>082-251745-
St. Tammany-Jackson-Harrison-Hancock-
1148 AM CDT TUE JUL 25 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ST.
TAMMANY PARISH...HARRISON...SOUTHERN HANCOCK AND JACKSON COUNTIES...
At 1147 AM CDT, radar indicated strong thunderstorms were located
along a line extending from Perkinston to 7 miles northeast of
Diamondhead to near Pearlington. Movement was east at 35 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Gulfport, Biloxi, Slidell, Ocean Springs, Long Beach, Moss Point, Bay
St. Louis, Waveland, St. Martin, Escatawpa, Diamondhead, Gautier,
D'iberville, Wade, Saucier, Helena, Hurley, Gulf Park Estates,
Latimer and Pearlington.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3034 8840 3032 8850 3037 8882 3036 8882
3043 8885 3043 8899 3042 8901 3040 8886
3031 8927 3036 8928 3037 8935 3033 8938
3031 8933 3020 8945 3023 8981 3045 8934
3068 8924 3068 8889 3074 8888 3074 8841
TIME...MOT...LOC 1647Z 273DEG 32KT 3078 8917 3045 8927 3027 8966
24/RR